Format

Send to

Choose Destination
Cancer. 1979 May;43(5):1607-12.

Pulmonary toxicity of bischloronitrosourea: report of a case with transient response to corticosteroid therapy.

Abstract

A case of interstitial pulmonary fibrosis secondary to bischloronitrosourea (BCNU) in a 49-year-old man with carcinoma of the pancreas is reported. The diagnosis was suggested by deteriorating oxygenation, restrictive changes on pulmonary function studies, and increased interstitial markings radiographically in the lower lung fields. Transbronchial biopsy excluded infectious etiologies and confirmed a bland nonspecific interstitial pulmonary fibrosis of recent origin. The patient responded dramatically to high dose corticosteroids, but relapsed when the corticosteroids were decreased. We believe there is now convincing evidence that prolonged use of BCNU can cause potentially fatal interstitial pulmonary fibrosis. Patients should be followed with serial chest radiographs and pulmonary function studies. If diagnosed early, this process may respond to high dose corticosteroid therapy.

Supplemental Content

Loading ...
Support Center